The zero-multiplicity of ternary recurrences

F. Beukers

Compositio Mathematica (1991)

  • Volume: 77, Issue: 2, page 165-177
  • ISSN: 0010-437X

How to cite


Beukers, F.. "The zero-multiplicity of ternary recurrences." Compositio Mathematica 77.2 (1991): 165-177. <>.

author = {Beukers, F.},
journal = {Compositio Mathematica},
keywords = {linear recurrences; Ward's conjecture; ternary recurrence of rational numbers; zero-multiplicity at most six; gap principle},
language = {eng},
number = {2},
pages = {165-177},
publisher = {Kluwer Academic Publishers},
title = {The zero-multiplicity of ternary recurrences},
url = {},
volume = {77},
year = {1991},

AU - Beukers, F.
TI - The zero-multiplicity of ternary recurrences
JO - Compositio Mathematica
PY - 1991
PB - Kluwer Academic Publishers
VL - 77
IS - 2
SP - 165
EP - 177
LA - eng
KW - linear recurrences; Ward's conjecture; ternary recurrence of rational numbers; zero-multiplicity at most six; gap principle
UR -
ER -


  1. [Ber] Berstel, J.Sur le calcul des termes d'une suite récurrente linéaire, exposé fait à l'I.R.I.A. (Rocquencourt) en mars 1974. 
  2. [Beu] Beukers, F.The multiplicity of binary recurrences. Compositio Math, 40 (1980), 251-267. Zbl0396.10005MR563543
  3. [BT] Beukers, F.; Tijdeman, R.On the multiplicities of binary complex recurrences. Compositio Math., 51 (1984), 193-213. Zbl0538.10014MR739734
  4. [D1] Deshommes, B.Resolution semi-locale d'equations diophantiennes, to appear. 
  5. [D2] Deshommes, B.Sur les zéros des fonctions symmétriques complètes des corps cubiques, Pacific J. Math., 139 (1989), 17-44. Zbl0642.12009MR1010782
  6. [D3] Deshommes, B.On semi-local binomial units in cubic number fields, J. Reine angew. Math., 402 (1989), 153-165. Zbl0677.12001MR1022797
  7. [K] Kubota, K.On a conjecture of M. Ward I, II, III. Acta Arith., 33 (1977), 11-28, 29-48, 99-109. Zbl0356.10009
  8. [L] Lang, S.Algebraic Number Theory, Springer1986. Zbl0601.12001MR1282723
  9. [LP] Loxton, J.H., Poorten, A. J. van der., On the growth of recurrence sequences. Math. Proc. Camb. Phil. Soc., 81 (1977), 369-376. Zbl0348.10007MR450184
  10. [S] Smiley, M.F., On the zeros of a cubic recurrence, Amer. Math. Monthly, 63 (1956), 171-172. Zbl0070.27302MR75967
  11. [ST] Shorey, T.N., Tijdeman, R., Exponential diophantine equations, Cambridge Univ. Press1986. Zbl0606.10011MR891406
  12. [T] Tijdeman, R., Multiplicities of binary recurrences, Sém. Théorie des Nombres Bordeaux, année 1980/81, exposée no. 29. Zbl0473.10012MR644662
  13. [W] Ward, M., Some diophantine problems connected with linear recurrences. Report Institute Theory of Numbers (Univ. Colorado) (1959), 250-257. 

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.